MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", 5 X 330 MM, GRASPING FORCEPS, DEBAKEY; LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)

OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", 5 X 330 MM, GRASPING FORCEPS, DEBAKEY; LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)
Model Number WA64160A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the evaluation found that one side of the forceps was broken.The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during a therapeutic radical prostatectomy, part of the upper tip of the grasping forceps came off and fell into the body.The fallen pieces have been recovered intraperitoneally, within 30 seconds with a separate pair of surgical forceps and intraperitoneal lavage performed.No sharp edges reported on the fallen device.The procedure was completed by replacing with another forceps without additional anesthesia.There was no delay and no health damage reported.The device was inspected prior to use and found to have no problem.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 15 years since the subject device was manufactured.Based on the results of the investigation, it was determined that the reported defect (broken forceps) was likely attributed to wear and tear, and/or improper handling of the device.This supplemental report includes a correction to g2 to provide information that was inadvertently not included in the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
JAWS "HIQ+", 5 X 330 MM, GRASPING FORCEPS, DEBAKEY
Common Device Name
LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18921521
Report Number9610773-2024-00746
Device Sequence Number6201922
Product Code HET
UDI-Device Identifier04042761068826
UDI-Public04042761068826
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K944201
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA64160A
Device Lot Number08YW-0014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer05/31/2024
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown